North Carolina, 2007

Wildfire in North Carolina, December 1 to 15, 2007

December 1 to 15, 2007 · NWS ILM · 1 event in 1 county or zone

A smoldering fire continued from November into December in the Jackson Swamp area.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILM wrote it up.

A smoldering fire continued from November into December in the Jackson Swamp area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before the first event at Nov 30, 9:35 PM EST, 2 hours 25 minutes earlier.

Area forecast discussion, Nov 30, 9:35 PM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
935 PM EST FRI NOV 30 2007

.SYNOPSIS...
HIGH PRESSURE WILL RIDGE ACROSS THE AREA FROM NEW ENGLAND THROUGH
SUNDAY. THE HIGH WILL WEAKEN AND SLIDE OFF THE EAST COAST LATE
SUNDAY...ALLOWING A COLD FRONT TO PUSH SOUTHEAST ACROSS THE AREA
AROUND SUNRISE MONDAY. HIGH PRESSURE CENTERED ACROSS TEXAS ON MONDAY
WILL MOVE TO THE GULF COAST STATES BY WED. THE CAROLINAS WILL SEE
RIDGING FROM THIS HIGH LATE MONDAY THROUGH THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /THROUGH 6 PM SATURDAY/...
AS OF 9 PM...
LATEST OBSERVATIONS INDICATE DEWPOINTS ARE RUNNING A GOOD 3-5
DEGREES HIGHER THAN WHAT GUIDANCE DEPICTED FOR THIS TIME...00Z SAT.
THESE READINGS ARE MAINLY TRUE FOR THE INLAND STATIONS. WITH WINDS
HAVING OR NEARLY DECOUPLED ACROSS LOCATIONS AWAY FROM THE COAST...A
WEAK SFC BASED INVERSION HAVING SET UP...AND ONLY THIN CIRRUS LEFT
ACROSS THE AREA WITH THE OPAQUE CI HAVING MOVED OFF THE COAST...ALL
OF THESE FACTORS POINT TOWARD A SOME WHAT DECENT RAD COOLING NITE
WITH TEMPS PROGGED TO BOTTOM OUT NEAR DEWPOINT READINGS. WITH THIS
THE CASE...EVEN WITH CURRENT DEWPOINTS TO FALL A DEGREE OR 2...LOWS
TONIGHT WILL LIKELY NEED TO BE TWEAKED UPWARDS 1-3 DEGREES. LOW
LEVEL MOISTURE VERY LIMITED WITH THE ATM OVERALL DRY AS A BONE...AS
A RESULT DO NOT SEE FOG AS A PROBLEM EVEN WITH THE FAVORABLE N-NE
WIND DIRECTION ACROSS THE AREA.

FOR SATURDAY...THE UPPER RIDGE AXIS...300MB...WILL LIE N-S FROM
PENNSACOLA TO CHICAGO. WILL START OFF THE DAY WITH CLEAR SKIES WITH
CI/CS TO MOVE ACROSS THE 3MB RIDGE AXIS AND AFFECT THE ILM CWA
LATER IN THE DAY ON SATURDAY. THERE WILL BE POCKETS OF OPAQUE CI/CS
ACROSS THE ILM CWA BUT FOR THE PREDOMINATE PORTION OF THE
DAY...SUNNY FOR SKY CONDITIONS WILL DO. NEAR NORMAL OF LOW TO MID
60S FOR HIGHS ON SATURDAY CONTINUE TO LOOK ON TARGET. DEWPOINTS FOR
SATURDAY WILL DROP INTO THE LOWER 20S MAINLY AWAY FROM THE IMMEDIATE
COAST AS A RESULT OF THIS VERY DRY AIR MASS AS DEPICTED BELOW 700MB.

&&

.SHORT TERM /6 PM SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 3 PM FRIDAY AFTERNOON...
THE HIGH PUSHES OFFSHORE SATURDAY NIGHT WITH THE LOW LEVEL FLOW
TURNING MORE ONSHORE. THIS WILL BEGIN TO WARM AND SIGNIFICANTLY
MOISTEN THE LOW LEVELS LATE SATURDAY NIGHT INTO SUNDAY. BY SUNDAY
AFTERNOON ISENTROPIC LIFT BEGIN TO DEVELOP ON THE 295K SURFACE WHICH
CORRESPONDS TO THE 925-875 MB LAYER. THIS LIFT STRENGTHENS SUNDAY
NIGHT AND EXTENDS EVEN HIGHER (300K SURFACE...UP TO 800 MB) WHICH
SHOULD RESULT IN SHOWERS. FACTORS ARGUING AGAINST A SIGNIFICANT
PRECIPITATION EVENT INCLUDE THE SHALLOW EXTENT OF THE MOISTURE...
AND THE LIFT WITH THE UPPER LEVEL JET LAGGING SIGNIFICANTLY BEHIND
THE SURFACE SYSTEM. GIVEN THE UNCERTAINTY ASSOCIATED WITH A 3-DAY
FORECAST WILL HOLD POPS IN THE 40-60% RANGE FOR NOW.

RADIATIONAL COOLING WILL ALLOW FOR A QUICK FALL SATURDAY NIGHT BUT
THEN A STEADY OR PERHAPS RISING TEMPERATURE PROFILE LATE AS WARM
ADVECTION AND CLOUD COVERAGE INCREASE. LOWS SHOULD REACH 35-40 AWAY
FROM THE COAST. SUNDAY HAS THE MOST UNCERTAINTY WITH MODERATE WARM
ADVECTION COUNTERED BY INCREASINGLY CLOUDY SKIES. THE NAM FORECAST
SOUNDINGS SHOW AN INVERSION HOLDING FIRM NEAR THE SURFACE ALL DAY
INLAND AS WARM ADVECTION SKATES ABOVE COLD DENSE SURFACE AIR. IF
THE NAM WERE TO VERIFY THIS WOULD RESULT IN HIGH TEMPERATURES ONLY
REACHING THE MID 50S INLAND SUNDAY. WE BELIEVE ENOUGH FILTERED SUN
SHOULD PENETRATE THE CLOUDS TO ALLOW TEMPS TO REACH AT LEAST 60
INLAND WITH MID 60S CLOSER TO THE COAST. BY SUNDAY NIGHT...CLOUDS
AND STRONG WINDS WILL HOLD LOW TEMPERATURES ONLY A FEW DEGREES BELOW
DAYTIME HIGHS...55 TO 60 MOST AREAS.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 3PM FRIDAY...
STRONG COLD FRONT PUSHES RAPIDLY ACROSS THE AREA NEAR THE BEGINNING
OF THE PD. WITH ITS DEPARTURE WILL GO THE ONLY CHANCES FOR PRECIP IN
THE FCST. MOISTURE WITH THE FROPA NOT VERY DEEP AND THE MID LEVEL
FORCING REMAINS WELL TO OUR NORTH WHILE UPPER FORCING...ALTHOUGH
CLOSER...LAGS BEHIND THE MOISTURE BY SEVERAL HOURS PREVENTING DEEP
LIFT. DEPENDING ON HOW EARLY MONDAY THE FROPA ACTUALLY IS TEMPS MAY
HAVE A NON-DIURNAL CURVE WITH AFTERNOON TEMPS LEVEL OR FALLING. VERY
CLOSE TO FREEZING AREA-WIDE ON MONDAY NIGHT...FCST IS A LITTLE
WEIGHED TOWARDS THE COOLER END OF ENSEMBLES.

STRONG NWRLY FLOW WILL PUSH CHILLY SFC HIGH INTO THE SRN MS VALLEY
TUESDAY AND WEDNESDAY KEEPING LOCAL TEMPS ABOUT A CATEGORY BELOW
CLIMO. LOWS TUESDAY AND WEDNESDAY NIGHT UPPER 20S COLD SPOTS TO
LOWER 30S (UPPER 30S SC COAST). DOWNSLOPE FLOW WILL KEEP CLOUDS TO A
MINIMUM MONDAY NIGHT THROUGH TUESDAY NIGHT. WEAK WAA ON WED COULD
LEAD TO SOME MOISTURE IN THE FORM OF CLOUDS...MAINLY TO OUR
NORTH...BUT GIVEN THE LARGELY DOWNSLOPING SETUP THIS LOOKS OVERDONE
IN GUIDANCE.

SOLUTIONS START TO DIVERGE QUITE A BIT BY THURSDAY AND FRIDAY.
ANOTHER FRONT SLATED FOR FRIDAY OR THEREABOUTS. ECMWF HAS A MUCH
LOWER AMPLITUDE LOOK FOR THE LATE WEEK AND WEEKEND PD WHEN COMPARED
TO THE GFS WHICH CONTINUES TO DEPICT SIGNIFICANT ENERGY DIGGING INTO
THE GREAT LAKES TROUGHINESS. HAVE OPTED FOR A DRY FCST IN LIGHT OF
THE UNCERTAINTY...GRANTED EVEN THE FLATTER ECMWF DOES DEPICT A
LITTLE PRECIP ON FRIDAY.

&&

.CLIMATE /NOVEMBER/...

...DRIEST NOVEMBER ON RECORD FOR FLORENCE...
...BELOW NORMAL RAINFALL CONTINUES IN WILMINGTON...

THE FINAL NUMBERS ARE IN FOR NOVEMBER BUT THE RESULT IS THE SAME,
OUR LONG STRETCH OF DRY WEATHER CONTINUES.  FOR WILMINGTON, NOVEMBER
WILL GO DOWN AS THE 13TH DRIEST ON RECORD AND AUTUMN WILL GO DOWN AS
THE 27TH DRIEST.  WHILE BOTH OF THESE ARE FAR FROM IMPRESSIVE, THE
VALUE WE CONTINUE TO TRACK IS THE YEARLY TOTAL.  THROUGH THE END OF
NOVEMBER WILMINGTON HAS MEASURED 30.31 INCHES OF RAINFALL, GOOD
FOR 3RD DRIEST YEAR ON RECORD WITH A MONTH TO GO. RECORDS IN
WILMINGTON GO BACK TO 1871.

FOR FLORENCE, THE NUMBERS ARE MUCH MORE IMPRESSIVE, ESPECIALLY FOR
NOVEMBER.  IN FLORENCE, NOVEMBER WILL GO DOWN AS THE DRIEST ON
RECORD WITH JUST .22 INCHES OF RAINFALL RECORDED. IN FLORENCE,
AUTUMN WILL GO DOWN AS THE 10TH DRIEST ON RECORD WITH 5.44
INCHES OF RAINFALL. THROUGH THE END OF NOVEMBER FLORENCE HAS
MEASURED 30.85 INCHES OF RAINFALL, GOOD FOR 3RD DRIEST YEAR ON
RECORD WITH A MONTH TO GO. RECORDS IN FLORENCE GO BACK TO 1948.

BELOW YOU WILL FIND MUCH MORE DETAILED INFORMATION REGARDING
PRECIPITATION FOR NOVEMBER 2007, AUTUMN 2007, AND THE YEAR SO FAR.

NOVEMBER 2007...WILMINGTON

ANOTHER MONTH IN THE BOOKS, ANOTHER MONTH WITH BELOW NORMAL RAINFALL
FOR WILMINGTON.  THE MONTHLY RAINFALL IN WILMINGTON FOR
NOVEMBER WAS ONLY .60 INCHES, 2.66 INCHES BELOW THE NORMAL AMOUNT
OF 3.26 INCHES.  WE ONLY HAD 4 DAYS OF MEASURABLE PRECIPITATION
(.01 INCHES OR MORE) DURING THE MONTH. THE MONTH OPENED WITH 14
STRAIGHT DAYS WITHOUT MEASURABLE RAINFALL UNTIL JUST OVER A 1/3 OF
AN INCH FELL ON THE 15TH. AFTER THE RAIN ON THE 15TH, 9 MORE DRY
DAYS FOLLOWED UNTIL MEASURABLE RAINFALL FELL ON THE 25TH. DESPITE
THESE LONG DRY STRETCHES AND NOVEMBER ENDING UP WELL BELOW NORMAL,
WE DID NOT MAKE IT INTO THE TOP 10 FOR DRIEST NOVEMBERS ON RECORD.
BELOW THE 13 DRIEST NOVEMBERS IN WILMINGTON ARE LISTED. THE
RECORDS GO BACK TO 1871.

1)  .07....1919
2)  .15....1931
3)  .19....1886
4)  .31....1941
5)  .36....1890
6)  .38....1933
7)  .42....1883
8)  .46....1922
9)  .49....1973
10) .52....1956
11) .57....1909
12) .59....1892
13) .60....2007*

AUTUMN 2007...WILMINGTON

THE AUTUMN SEASON (SEPTEMBER, OCTOBER, NOVEMBER) HAD 21 TOTAL DAYS
OF MEASURABLE RAINFALL OUT OF 91 POSSIBLE DAYS.  THIS EQUATES TO 23%
OF THE AUTUMN HAVING MEASURABLE RAINFALL ON ANY GIVEN DAY.  THIS
SEEMS A BIT HIGH GIVEN OUR DROUGHT CONDITIONS.  WHEN YOU DIG DEEPER,
OF THOSE 21 TOTAL DAYS OF MEASURABLE RAINFALL, 9 OF THEM HAD
RAINFALL AMOUNTS OF A TENTH OF AN INCH OR LESS.

THE TOTAL RAINFALL FOR AUTUMN IN WILMINGTON WAS 7.37 INCHES, 5.89
INCHES BELOW THE NORMAL AMOUNT OF 13.26 INCHES. DESPITE THE
AUTUMN SEASON BEING WELL BELOW NORMAL, WE ONLY RANKED 27TH DRIEST
AUTUMN ON RECORD. BELOW ARE THE 10 DRIEST AUTUMNS IN WILMINGTON ON
RECORD. THE RECORDS GO BACK TO 1871.

1)   .77....1931
2)  2.01....1886
3)  2.03....1941
4)  2.80....1919
5)  3.24....1981
6)  3.47....1943, 1909
8)  3.90....1899
9)  4.44....2001, 1918

2007...WILMINGTON

NOVEMBER MARKS THE 11TH STRAIGHT MONTH THAT WE HAVE HAD BELOW NORMAL
PRECIPITATION IN WILMINGTON.  DECEMBER 2006 WAS THE LAST TIME WE HAD
ABOVE NORMAL PRECIPITATION DURING A MONTH.

THE YEARLY RAINFALL TOTAL IN WILMINGTON THROUGH NOVEMBER 30TH IS
30.31 INCHES, 22.98 INCHES BELOW THE NORMAL AMOUNT OF 53.29
INCHES. THROUGH THE SAME TIME PERIOD LAST YEAR WE MEASURED 59.54
INCHES OF RAINFALL. TO PUT THE DEFICIT IN PERSPECTIVE, AN INCH OF
RAIN OVER AN ACRE OF LAND IS ABOUT 27,000 GALLONS OF WATER. WITH A
DEFICIT OF 22.98 INCHES, WE ARE ABOUT 620,000 GALLONS OF WATER
BELOW NORMAL PER ACRE OF LAND.

BELOW THE TOP 10 DRIEST YEARS ON RECORD IN WILMINGTON ARE LISTED.
THE RECORDS GO BACK TO 1871.  2007 CURRENTLY RANKS AS THE 3RD DRIEST
YEAR ON RECORD WITH 1 MONTH TO GO.

1)  27.68....1909
2)  28.69....1931
3)  30.31....2007*
4)  34.58....1902
5)  35.62....1919
6)  36.04....1927
7)  36.07....1890
8)  36.89....1904
9)  37.21....1930
10) 37.61....1968

NOVEMBER 2007...FLORENCE

THE MONTHLY RAINFALL IN FLORENCE FOR NOVEMBER WAS ONLY .22 INCHES,
2.37 INCHES BELOW THE NORMAL AMOUNT OF 2.59 INCHES. WE ONLY HAD
MEASURABLE PRECIPITATION (.01 INCHES OR MORE) ON 2 OUT OF THE 30
DAYS IN THE MONTH. THE MONTHLY TOTAL OF .22 INCHES IN FLORENCE
MAKES THIS NOVEMBER THE DRIEST ON RECORD. BELOW ARE THE TEN DRIEST
NOVEMBERS ON RECORD IN FLORENCE. RECORDS IN FLORENCE HAVE BEEN
KEPT SINCE 1948.

1)  .22....2007
2)  .40....2001
3)  .44....1958
4)  .46....1973
5)  .48....1964
6)  .53....1984
7)  .68....1970
8)  .69....1999
9)  .81....1954
10) .88....2003

AUTUMN 2007...FLORENCE

THE AUTUMN SEASON (SEPTEMBER, OCTOBER, NOVEMBER) HAD 15 TOTAL DAYS
OF MEASURABLE RAINFALL OUT OF 91 POSSIBLE DAYS.  THIS EQUATES TO 16%
OF THE AUTUMN HAVING MEASURABLE RAINFALL ON ANY GIVEN DAY.  WHEN YOU
DIG DEEPER, OF THOSE 15 TOTAL DAYS OF MEASURABLE RAINFALL, 6 OF THEM
HAD RAINFALL AMOUNTS OF A TENTH OF AN INCH OR LESS.

THE TOTAL RAINFALL FOR AUTUMN IN FLORENCE WAS 5.44 INCHES, 3.75
INCHES BELOW THE NORMAL AMOUNT OF 9.19 INCHES. THE AUTUMN TOTAL OF
5.44 INCHES IN FLORENCE MAKES THIS AUTUMN THE 10TH DRIEST AUTUMN ON
RECORD. BELOW ARE THE TEN DRIEST AUTUMNS IN FLORENCE ON RECORD. THE
RECORDS GO BACK TO 1948.

1) 2.85....1984
2) 3.83....1966
3) 3.94....1973
4) 4.04....1961
5) 4.09....2003
6) 4.24....1998
7) 4.27....1958
8) 4.38....2001
9) 4.86....1981
10) 5.44....2007*

2007...FLORENCE

THE YEARLY RAINFALL TOTAL IN FLORENCE THROUGH NOVEMBER 30TH IS
30.85 INCHES, 10.44 INCHES BELOW THE NORMAL OF 41.29 INCHES.
THROUGH THE SAME TIME PERIOD LAST YEAR WE MEASURED 44.68 INCHES
OF RAINFALL. THE YEARLY TOTAL OF 30.85 INCHES IS CURRENTLY THE 3RD
DRIEST YEAR ON RECORD WITH A MONTH TO GO. BELOW ARE THE TEN DRIEST
YEARS ON RECORD IN FLORENCE. THE RECORDS FOR FLORENCE GO BACK TO
1948. NORMAL RAINFALL IS 44.89 INCHES FOR THE ENTIRE YEAR.

1)  27.50....1954
2)  29.42....2001
3)  30.85....2007*
4)  33.42....1963
5)  33.95....2003
6)  34.99....1980
7)  35.59....1986
8)  35.91....1955
9)  36.04....2000
10) 36.16....1967

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
VFR CONDITIONS WILL BE FCST THRU THE 24 HR VALID TIME OF THE TAF.
NOT ENUF LOW LEVEL MOISTURE AVAILABLE TO INCLUDE TEMPO FOG AROUND
SUNRISE SATURDAY. CULD OBSERVE POCKETS NEAR RUNWAYS BUT NOT ENUF TO
LOWER THE OVERAL FCST PREVAILING VSBY. NORTH TO NORTHEAST WINDS WILL
BE UNDER 5 KT OVERNIGHT WITH A FEW TERMINALS GOING CALM AT TIMES AS
WINDS DECOUPLE DUE TO A WEAK SFC BASED INVERSION. NORTHEAST WINDS
WILL KICK IN AFTER 14Z SATURDAY...AFTER THE INVERSION BREAKS...WITH
SPEEDS IN THE 8-13 KT RANGE.

COLD FRONT PASSES THROUGH THE TERMINALS MONDAY MORNING WITH A NARROW
BAND OF SHOWERS/ISOLATED THUNDERSTORMS POSSIBLE.

&&

.MARINE...
NEAR TERM /THROUGH 6 6M SATURDAY/...
AS OF 9 PM...
SMALL CRAFT EXERCISE CAUTION TO CONTINUE...AND GIVEN LATEST MODEL
PROGS...WILL LIKELY HAVE TO BE EXTENDED LATER THAN 4 AM SAT FOR
PORTIONS IF NOT ALL OF THE COASTAL WATERS. CENTER OF SFC HIGH TO
MOVE TO NEW ENGLAND OVERNIGHT THROUGH SATURDAY...AND NOSE SOUTHWARD
ACROSS THE INLAND CAROLINAS. WITH THE OLD FRONTAL BOUNDARY WELL SE
ACROSS THE OFFSHORE WATERS...A TIGHTENED SURFACE PRESSURE GRADIENT
HAS BEEN PRESENT. IN ADDITION...WARM WATERS FROM THE GULF
STREAM...OR EDDIES HAVING BROKEN OFF FROM IT...ARE AFFECTING THE OFF
SHORE WATERS JUST OUTSIDE THE ILM COASTAL WATERS...IE. EDISTO BUOY
WATER TEMP 75... FRYING PAN SHOALS BUOY WATER TEMP 72. THIS HAS
CREATED SOME AIR-SEA INTERACTIONS RESULTING IN CONVECTIVE MIXING DUE
TO THE COOLER AIR HAVING BEEN EJECTED SOUTHWARD. THE INCREASED WIND
SPEEDS ARE ALSO NOTED AT THE FOREMENTIONED BUOYS. WILL INDICATE
15-20 KT FOR THE REMAINDER OF THE OVERNIGHT...AS RESULT OF ALL OF
THESE PROCESSES COMBINED. SCA STILL REMAINS A POSSIBILITY...
ESPECIALLY IN THE VICINITY AND ACROSS THE SHALLOW BOTTOMS OF FRYING
PAN SHOALS.

SHORT TERM /6 PM SATURDAY THROUGH SUNDAY NIGHT/
AS OF 3 PM FRIDAY AFTERNOON...
AS THE HIGH SLIDES EAST SATURDAY NIGHT INTO SUNDAY...THE FLOW WILL
TURN MORE EASTERLY AND THEN SOUTHERLY BY LATE SUNDAY. WINDS WILL
TURN SOUTHWESTERLY SUNDAY NIGHT AHEAD OF A STRONG COLD FRONT WITH
SPEEDS INCREASING TO 20-25 KT. SEAS WILL AVERAGE 2-4 FT (EXCEPT TO 5
FT NEAR CAPE FEAR) IN THE NORTHEAST FLOW SATURDAY INTO SUNDAY. SEAS
WILL BUILD SIGNIFICANTLY SUNDAY NIGHT IN THE STRONG SOUTHWEST FLOW
AHEAD OF THE FRONT...POSSIBLY REACHING 7 FT OFF CAPE FEAR. ALL
GUIDANCE INCLUDING THE WAVEWATCH ARE IN GOOD AGREEMENT WITH PREVIOUS
FORECAST THINKING.

LONG TERM /MONDAY THROUGH TUESDAY/...
AS OF 3PM FRIDAY...
WINDS AND SEAS BOTH QUITE AGGRAVATED AT THE BEGINNING OF THE PD AS A
STRONG COLD FRONT BEARS DOWN ON THE WATERS FROM THE NW. EXPECT SCA
AT A MINIMUM BUT SOME GALE FORCE GUSTS CANNOT BE RULED OUT DEPENDING
ON OVERALL LOW LEVEL WIND FIELDS AND THE DEPTH OF MIXING. A VEER
FROM SW TO W MAY OCCUR WITH THE FRONT NEAR THE START OF THE PD AS
WELL. THIS VEER PAIRED WITH THE MORE OFFSHORE DIRECTION/DIMINISHING
WINDS WILL ACT TO SLOWLY DECREASE SEAS. ANY ADVISORIES WILL PROBABLY
BE DROPPED BY MONDAY NIGHT. HIGH PRESSURE WILL LIE TO THE WEST
TUESDAY AND WEDNESDAY KEEPING THINGS REASONABLY QUIET FOR DECEMBER.
LATE IN THE PD THERE COULD BE A SLIGHT ADDITIONAL VEER AS A COLD
FRONT APPROACHES BUT THE TIMING IS HIGHLY UNCERTAIN.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...HOEHLER
SHORT TERM...ARMSTRONG
LONG TERM...BACON
AVIATION...HOEHLER
CLIMATE...HEDEN
Hazardous weather outlook, Nov 30, 4:26 AM EST, 19 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
426 AM EST FRI NOV 30 2007

NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-010930-
ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN-
426 AM EST FRI NOV 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-010930-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
426 AM EST FRI NOV 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT SHOULD EXERCISE CAUTION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP SUNDAY
NIGHT AND CONTINUE INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RJD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Robeson

When
December 1, 12:00 AM EST to December 15, 12:00 PM EST
Where
Robeson forecast zone
Reported by
Broadcast Media
Coordinates
34.640, -79.103 (the zone’s center; the record gives no point)

A slow burning fire continued from November into December, smoldering mainly underground in the organic soils. The fire flared up in subsequent strong wind events, growing to at least 800 acres. Dense nighttime smoke forced the closure of NC Hwy 41 on multiple occasions in December.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2007Every state in 2007This day in weather historyWarnings in North Carolina, December 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 71855.